MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil prematurely detached and migrated to the femoral artery.The coil was removed with a micro-snare.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the middle cerebral artery (mca) with a max diameter of 3 mm and a 1 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that it was noted after the case that upon delivery of the coil into the mc, it was noted that slight resistance was felt, however, the staff continued to push the coil forward.While placing the coil into the anz it was determined that this was not an ideal size and the coil would be removed.When attempting to remove the coil and catheter, the coil became detached and migrated to the rt femoral artery.This coil was successfully retrieved by means of a micro-snare.The anz was successfully secured by means of 2 axium es coils without incident.It was reported there was coil separation/break/premature detachment occurred.The coil was removed from the patient.The coil was successfully retrieved by means of a micro-snare.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was friction or difficulty during delivery.The physician did not reposition the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the resistance was in the microcatheter hub.The coil came out of the introducer sheath smoothly.There was no kink/damage to the coil observed after removal.The catheter used was a stryker sl-10.There were no detachment attempts (instant detacher or manual method) made.This was the first coil.There were 2 coils that were successfully implanted."anz" refers to aneurysm.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18241132
Report Number9612164-2023-05732
Device Sequence Number20623111
Product Code KRD
UDI-Device Identifier00847536021204
UDI-Public00847536021204
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2025
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot Number225588269
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date12/29/2023
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale